Osteoporosis in a young woman after 6 years of levonorgestrel administration from intrauterine devices?
Аннотация
This report describes a young woman who developed dysmenorrhoea at the age of 12. She received a levonorgestrel (LNg)-releasing intrauterine device at the age of 21, and this was replaced twice within 8 years. At the age of 28, she started to have multiple bone and joint pain (predominantly low back pain), which, after intensive diagnostic of blood parameters and bone CT, turned out to result - from a manifest (mild) osteoporosis. Since the woman developed very low (postmenopausal) oestradiol levels during the presence of the gestagen-releasing device and encountered normalisation of oestradiol production after removal, suppression of the hypophysial-ovarian axis is proposed as the cause of both lack of oestradiol and osteoporosis. This poses the question of whether long-term use of such devices in young women may result in reduced bone density in the early phases of life, paving the way to serious osteoporosis at menopause.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.